aeterniti
3 years ago1,000+ Views
Drug: Pain relievers ----------------------------------------- Mechanism: When part of your body is hurt, they release chemicals called prostaglandins, which are picked up by nerves to transmit a pain signal to the brain. Pain relievers prevent cells from creating and releasing these prostaglandins. ----------------------------------------- Migraines: Acetaminophen, aspirin, ibuprofen, naproxen, or combination products that contain acetaminophen, aspirin, and caffeine Headaches: Acetaminophen, ibuprofen, or naproxen Muscle soreness: Ibuprofen or naproxen Joint soreness: Acetaminophen, ibuprofen, or naproxen Hangover: Aspirin or ibuprofen General body aches: Any OTC pain reliever ----------------------------------------- Tylenol/Aspirin-free Excedrin (Acetaminophen): irritates stomach lining, may cause ulcers, may cause liver damage. Avoid mixing with alcohol, eat food beforehand to reduce irritation, and never take more than the recommended dosage. Aspirin: avoid taking when pregnant. Asthmatics may be allergic to aspirin. Avoid taking aspirin daily - studies on the benefits or risks of aspirin therapy are still ongoing. Mild irritation to stomach lining. Advil/Motrin (Ibuprofen): irritates stomach lining more than acetaminophen, prolonged usage may lead to heart problems. Occasional use is fine. Aleve (Naproxen): irritates stomach lining more than acetaminophen, prolonged usage may lead to heart problems. Occasional use is fine. Note: Daily aspirin after the age of 65 may help prevent stroke and heart problems, but if taking aspirin, do not also take ibuprofen, because it may lead to stomach bleeding and ulcers.
4 Like
2 Share
5 comments
is there any way of including pictures of some of the more popular drugs or a diagram to show how the mechanism works? Aside from that, it's really interesting. I have two questions for you - why does it irritate the stomach lining? And why can't you mix them with alcohol? (I know things like not mixing drugs with alcohol is obvious but I'm really curious as to why exactly?)
3 years ago·Reply
Adding pictures is a great idea - I'll start to do that. Thanks for the suggestion! I answered the questions in new cards, because the answers are too long, sorry :)
3 years ago·Reply
I always thought that it was tylenol like, not advil, products that irritated the stomach more. Interesting! I don't take medicine often, but I'll have to adjust in the future. Is the difference significant?
3 years ago·Reply
As far as I've heard, it shouldn't be a problem if you don't take these medicines on a regular basis :) you should have nothing to worry about
3 years ago·Reply
@aeternitii Thanks; that's a relief.
3 years ago·Reply
4
5
2